MAUDE Adverse Event Report: COVIDIEN SKN LVL GASTRO TB 20FR 2.5CM; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

COVIDIEN SKN LVL GASTRO TB 20FR 2.5CM; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 8884742035
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation. if the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted. as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that the probe tore at the fitting part of the extenders with the probe.There was no harm to the patient involved.
 
Additional Manufacturer Narrative
One decontaminated sample with lot number 1819711264 was received for evaluation.As part of the analysis the sample was visually inspected according to our procedures.The cap of the external retention device does not seal in the anti-reflux valve because a part of the diameter where it makes a seal is broken.The reported condition was confirmed.The device history records (drh) were reviewed, and no abnormal process conditions were present during the manufacturing of the product that could have led to the defect described by the customer.The device history records review showed that all acceptance criteria inspections per established sampling levels were within acceptable limits during the production process.The affected component is produced by an external supplier and the assembly process consists in a pick and place operation.There is no additional inspection on the line to detect the condition reported.An investigation request was sent to the supplier.The results will be documented within this case record once they become available.A production notification was made to all personnel to ensure that they are aware on the condition reported by the customer.This complaint will be used for tracking and trending purposes.
 
Additional Manufacturer Narrative
Additional investigation results provided by the supplier: per the supplier, the device history record for their lot was reviewed.The documents show that the product was released accomplishing all quality standard requirements.There were no non-conforming issues reported during the manufacturing of this product for any similar conditions.The sample has not received at the supplier¿s address therefore the failure reported could not be confirmed by the supplier.Photos were provided and analyzed but since the sample is used and contaminated, the root cause could not be determined.However, the cutting process of the valve could be a potential root cause contributor of the failure reported if the delrin board used is not changed during cutting.Using a worn delrin board can cause the delrin board to not be centered on the die resulting in the device being poorly inserted in the cutting die then exerting pressure to cut causing a bad cut.The supplier¿s standard work instructions were updated to reflect the delrin board; 20 cuts on one side of the board and 20 on the other, thus using the cutting board on both sides.After this, the delrin board will be changed and an inspection of the product using a light bulb and 2.5x magnification will be performed, effective august 2020.The reported lot number was manufactured prior to the update.The complaint analysis shows that this is the first complaint related to torn/cut.Since the sample is used and contaminated and during the last year there was no negative trend, this will be considered an isolated issue.The process is running according to product specifications meeting quality acceptance criteria we will keep monitoring the process for any adverse trends that require immediate attention.

Brand Name
SKN LVL GASTRO TB 20FR 2.5CM
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
COVIDIEN
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX  22500
MDR Report Key10239143
Report Number9612030-2020-02521
Device Sequence Number13656051
Product Code KNT
UDI-Device Identifier10884521011687
UDI-Public10884521011687
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8884742035
Device Catalogue Number8884742035
Device Lot Number1819711264
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/18/2020
Supplement Date Received by Manufacturer06/18/2020
06/18/2020
Initial Report FDA Received Date07/07/2020
Supplement Report FDA Received Date12/07/2020
09/29/2021
Patient Sequence Number1